Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Half-space theorems for mean curvature one surfaces in hyperbolic space


Authors: Lucio Rodriguez and Harold Rosenberg
Journal: Proc. Amer. Math. Soc. 126 (1998), 2755-2762
MSC (1991): Primary 53A10
DOI: https://doi.org/10.1090/S0002-9939-98-04510-9
MathSciNet review: 1458259
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give conditions which oblige properly embedded constant mean curvature one surfaces in hyperbolic 3-space to intersect. Our results are inspired by the theorem that two disjoint properly immersed minimal surfaces in $\mathbf{R}^3$ must be planes.


References [Enhancements On Off] (What's this?)

  • [A-R] H. Alencar and H. Rosenberg, Some remarks on the existence of hypersurfaces of constant mean curvature with a given boundary, or asymptotic boundary, in hyperbolic space, Bull. des Sciences Maths. de France 121 (1997), 61-69.
  • [B] B. Bryant, Surfaces of mean curvature one in hyperbolic space, Astérisque 154-155 (1987), 341-347.
  • [C] P. Castillon, Sur le surfaces de révolution à courbure moyenne constante dans l'espace hyperbolique, Preprint.
  • [doC-L] M. do Carmo and B. Lawson, On Alexander-Bernstein theorems in hyperbolic space, Duke Math. J. 50 (1983), 995-1003. MR 85f:53009
  • [H-M] D. Hoffman and W. Meeks, The strong half-space theorem for minimal surfaces, Invent. Math. 101 (1990), 373-377. MR 92e:53010
  • [L-R] G. Levitt and H. Rosenberg, Symmetries of constant mean curvature hypersurfaces in hyperbolic space, Duke Math. J. 52 (1985), 53-59. MR 86h:53063
  • [S] A. Silveira, Stability of complete noncompact surfaces with constant mean curvature, Math. Ann. 277 (1987), 629-638.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53A10

Retrieve articles in all journals with MSC (1991): 53A10


Additional Information

Lucio Rodriguez
Affiliation: Institute for Pure-Applied Mathematics, Estrada Dona Castorina 110, 22460 Rio de Janeiro, Brazil
Email: lucio@impa.br

Harold Rosenberg
Affiliation: Department of Mathematics, University of Paris VII, 2 place Jussieu, 75251 Paris, France
Email: rosen@math.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9939-98-04510-9
Received by editor(s): September 10, 1996
Communicated by: Peter Li
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society